Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for symptoms of Parkinson's disease

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Mon, 3 Apr 2017 in Brain and Spine
Question: I am caretaker (daughter in law) for 89 year old women living with us. She has recently deveoped jerking in arms and inability to hold anything without dropping. I can't take blood pressure because of jerking. Only med she is on is Ampicyllon besides regular daily meds. She also has COPD.
doctor
Answered by Dr. Ivo Ditah 23 minutes later
Brief Answer:
What is she being treated for?

Detailed Answer:
Hi and thanks for this query.

I have reviewed her information fully. Ampicyllon is not a well known drug and I will like you to cross check if you got the spelling right. You may also help provide me with what it is being used for to be able to help discern what it is actually intended for.

Her symptoms are suggestive of Parkinson's disease. this is characterized by resting tremors. it becomes difficult and they may even be unable to feed themselves. Accompanied to this would be difficulty getting up from a sitting position and a tendency to lean forward during walk efforts.

She needs to be reviewed by her neurologist if the diagnosis of Parkinson's disease has never been made. Also, if she"s on treatment already, she needs further reviewed as her symptoms are getting worse.

I hope this guides. I wish you well. Feel free to follow up with me and ask for more information and details if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 22 minutes later
She was recently in the hospital for a fall. She is being treated for UTI. Therefore anti-biotic ampicillin. She is also on Oxygen 24/7 for COPD. Also diagnosed with some kidney failure in one kidney. Could that cause the problem with arms and hands? I will look into the possibility of Parkinson's, but this has become much worse in the last day or two.
doctor
Answered by Dr. Ivo Ditah 15 hours later
Brief Answer:
Ampicillin wouldn't cause such a symptom!

Detailed Answer:
Hi,

This is not a known side effect of ampicillin or kidney failure. I suggest she gets evaluated for tremors with parkinson's disease being the most likely cause on my list. However, I wouldn't want to think the tremors only started a few days ago as that would be totally different from the natural occurrence pattern of parkinson's.

I will like to know what the final conclusion after further evaluation is.

Thanks and courage.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Resting tremors

doctor1 MD

I HAD OPEN HEART SURGERY 6 WEEKS AGO SINCE THE SURGERY MY HANDS ARE CONSTANTLY SHAKING

doctor1 MD

what causes tremor in the left hand

doctor1 MD

Hi I had glandular fever 2yrs ago and about 3-4 months later started to experinece alot of neurological problems with pins and needles and numbness in hands at night, pains in my head, and other parts of my body. The neuro at the time dignosed post infectious polyneropathy related to EBV. Had ful tests-MRI, spinal tap, bloods etc, all normal. Since then I have developed tremors particularly at night time (resting tremor?) which wake me up though they have reduced in intensity of late thank god. I ocassionally in the day get some tremors(intention) but its not severe and when focused I notice nothing at all. But lately I have been feeling weird sensations in my hands particularly. My worry is that this will progress to the point that I lose motor function. Is this a possibilty? I do not have diabetes.

doctor1 MD

I have been diagnosed trigeminal neuralgia my partner heard something on the radio this morning regarding this. my pain is helped by trileptal and lyrical which help but not all the time plus they make me very tired and my hands tremble all the time. my doctor is very good and will be inserting a stimulator implant in September. I am hoping I am doing the right thing - can you give me a little advice?

doctor1 MD

Hello sir I I am a 34 year old guy and have been expericing slight shaking in my hands from last two months , the shaking aggravates when I pick up some object like I use the phone . I also experience it when I wake up in the morning . i read some reviews on the net regarding shaking in hands and it all suggest that it is early sign of parkinsons . i am in a remote place in Africa so pls. kindly suggest tests to confirm the problem I have and medicine I can go for ........ Thanks in advance ...

doctor1 MD

Hi doctor, i feel some times tremors in my hands (not regularly my hand are shaken..some times i feel very normal)..i.e while signing or filling bank cheque, while handling dinner plates in any family function, while taking cup of tea or coffee and most important is sometimes i am unable to pick up any food item from plate when some body is near or when i feel nervous..to all the symptoms i have reported to psychiatrist in Vimhans institute in New Delhi..he advise me to take betacap-20 mg (Beta propranolol ) after morning meals but while taking from last 20 days i am still not feeling any improvement (sometimes shaking proceed as usual) whether it is Parkinson or any kind of depression or still should i increase dose of betacap 20 mg and make it to 40 mg..please advise what to do...Satya